Reply Hey Mom! Learn more about the Gerber Life Insurance Grow-Up Plan!
 
Thread Tools Display Modes
Old 07-08-2006, 09:55 PM   #1
Shannon's Avatar
Shannon
Registered Users
seller
 
Join Date: Apr 2006
Posts: 8,790
My Mood:
Migrane meds making me high?

So my doc gave me an Rx for some migrane meds. I've been having awful headaches for several weeks and they get unbareable at times...and last for a couple days at a time. He said they are perfectly safe to take while PG. I've only taken them 3x but I swear they make me HIGH! I used to do drugs when I was a teenager and I think these pills make me feel similar to how I used to feel when I did some. Not as extreme of course but similar. I get very hazy and loopy. My skin/body gets really warm and I can feel each vein pumping blood through it. I can't concentrate....I was sewing after taking one and I was making mama pads and after I got through I realized that on half of them I forgot to sew one of the wings...something that I wouldn't have missed had I been "sober". Can this possibly be ok? My mom says if I feel like that how does the baby feel? I dont' know. I Know the Dr said they are perfectly safe to take...however I don't think I like feeling high......anyone?

Advertisement

__________________
Currently Single mommy to Aspen (7), Chloe (5) and Layla (3)

Marrying my wonderful Fiancee' Rodney on 6/26/20010
[/COLOR]Expecting to TTC in July 2010
Shannon is offline   Reply With Quote
Old 07-08-2006, 10:29 PM   #2
Kimmomy2dom
Mmmm Saucers eating chocolate
seller
 
Join Date: Apr 2006
Location: I'm halfway across the country, but weirdos have a way of teleporting!
Posts: 9,575
My Mood:
Re: Migrane meds making me high?

LOL, I have no idea. Does it say on the med info. sheet if it will cause drowsiness, etc? I imagine it COULD make you high, but I would think in that case the only way it's safe to take during pregnancy is it is a drug where the part that does make you high is filtered out somehow before it gets through the placenta. Did the info sheet also say that it was safe during pg? I know your doc said it - but if your pain is to a great enough extent they may make more exceptions than others.
I guess if he says it's safe, then I would still take them but as sparingly as possible, KWIM? I'm sure you are anyway. Maybe it's effects are just more obvious when you're pregnant, too.
Kimmomy2dom is offline   Reply With Quote
Old 07-08-2006, 10:36 PM   #3
9800Emily's Avatar
9800Emily
Registered Users
seller
 
Join Date: Apr 2006
Posts: 1,025
Re: Migrane meds making me high?

I have had cluster/migraine headache most of my life, and know how bad they can get. If you are worried I would goggle the name of the medicine or check www.drugs.com. When I was pregnant my OB wouldn't let me take anything for the headaches other than hydrocoden for the pain. The hydrocoden will make you loopy but is safe while pregnant. It is the same pain meds they gave me after my C-section too.
__________________
Emily Wife to Matt and mama to Abby 1/06 & Lilly 4/09
9800Emily is offline   Reply With Quote
Old 07-09-2006, 09:40 AM   #4
zonapellucida's Avatar
zonapellucida
Registered Users
seller
 
Join Date: Apr 2006
Location: Diligently working on getting out of the hellish state of FL
Posts: 4,296
My Mood:
Re: Migrane meds making me high?

It is probably fiorecet you were given which has a barbitiuate... I hve hd to take them in pg too --they seem to be all that worked
__________________
Zona:mom to 10
zonapellucida is offline   Reply With Quote
Old 07-09-2006, 02:43 PM   #5
Shannon's Avatar
Shannon
Registered Users
seller
 
Join Date: Apr 2006
Posts: 8,790
My Mood:
Re: Migrane meds making me high?

It's called Amidrine....which is generic for Midrin.
__________________
Currently Single mommy to Aspen (7), Chloe (5) and Layla (3)

Marrying my wonderful Fiancee' Rodney on 6/26/20010
[/COLOR]Expecting to TTC in July 2010
Shannon is offline   Reply With Quote
Old 07-10-2006, 10:22 AM   #6
Sweetforestcat's Avatar
Sweetforestcat
Registered Users
seller
 
Join Date: Apr 2006
Location: USA - East Coast
Posts: 5,486
Re: Migrane meds making me high?

Ah, amidrine, that always makes me feel so tired. Definitely not high but definitely too drowsy to drive because I was so out of it! I've heard, Feeling "high" is different for different people..maybe you are, I do not know!
__________________
Mommy to my teenage son, my teen daughter, my colorful 1st Grader my happy preschooler and Baby Z!!
Sweetforestcat is offline   Reply With Quote
Old 07-12-2006, 08:27 PM   #7
myajdw's Avatar
myajdw
why do you insist on grating my cheese...my kids already do that
seller
seller
 
Join Date: Apr 2006
Posts: 10,887
My Mood:
Re: Migrane meds making me high?

this is the same thing a midwife that works w/my ob prescribed to me for my migraines that were lasting up to 4 days at a time. i found i can only take it at night b/c it LITERALLY knocks me on my butt. my nieces came in probably the 3rd time i had taken it in the first week took one look at me and took my boys to their house b/c i was just laying on the couch....they were jumping on their beds and i knew it but i was sooooo out of it i didn't even care. it seems like it effected me worse as i took it each time (and not in the same day). drowsiness my foot, flat out exhaustion/stoned as far as i'm concerned. the way i see it is my midwife said it's fine, you have to weigh whether or not you're willing to be so stressed out over your migraine or to just take the meds your ob or midwife said are okay. it's all up to how you feel about it. for me, i won't take them during the day anymore b/c i have two toddlers to take care of but i will take them at night versus hurt that bad, and lose sleep over it and stress over it. but that's just me.
__________________
~*Lacey*~Wahm behind Ilori Knits IloriKnits FB Wahm Thread

Mom to 4 boys~AJ~Dustin~Brighton~Tristan~ & 1 Angel Baby Ilori
& our 1 girly Baker, 8/13
myajdw is offline   Reply With Quote
Old 07-13-2006, 08:48 AM   #8
Shannon's Avatar
Shannon
Registered Users
seller
 
Join Date: Apr 2006
Posts: 8,790
My Mood:
Re: Migrane meds making me high?

The Dr.s aid there are no narcotics in it so it's not acually making me high...but that I just respond very well to medicine. Oh well, I acually haven't gotten a headache worthy of a pill in awhile so hopefully I am past that part of my pregnancy...he did say headaches usually go away around 20 weeks,
__________________
Currently Single mommy to Aspen (7), Chloe (5) and Layla (3)

Marrying my wonderful Fiancee' Rodney on 6/26/20010
[/COLOR]Expecting to TTC in July 2010
Shannon is offline   Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Copyright 2005 - 2014 Escalate Media. All Rights Reserved.